Alert archive / California / Wind Advisories in 2018
Wind Advisory 42, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at May 26, 2018, 3:53 AM PDT. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- May 26, 2018, 3:53 AM PDT (10:53 UTC)
- Expired
- May 27, 2018, 3:00 AM PDT
- In force
- 23 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
845 WWUS76 KLOX 261053 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 353 AM PDT Sat May 26 2018 CAZ039-052-261700- /O.NEW.KLOX.WI.Y.0042.180526T1053Z-180527T1000Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 353 AM PDT Sat May 26 2018 ...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT SUNDAY... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory, which is in effect until 3 AM PDT Sunday. * WINDS AND TIMING...Northwest to north winds 15 to 30 mph with gusts between 35 and 50 mph will persist through late tonight. Strongest sustained winds and gusts will mainly be through passes and canyons between Goleta and Gaviota including Refugio in the evening. Winds will not be as strong across the Montecito Hills this evening. * IMPACTS...Gusty winds will make driving difficult, especially for drivers of high profile vehicles. This includes Highways 101 and 154...as well as the Gaviota and San Marcos Passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ059-261700- /O.NEW.KLOX.WI.Y.0042.180526T1700Z-180527T0400Z/ Antelope Valley- Including the cities of Lancaster and Palmdale 353 AM PDT Sat May 26 2018 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 9 PM PDT THIS EVENING... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory, which is in effect from 10 AM this morning to 9 PM PDT this evening. * WINDS AND TIMING...Gusty west winds 20 to 35 mph with gusts to 45 mph will develop by mid morning and continue through this evening. Strongest winds across the western portion. * IMPACTS...Gusty winds will make driving difficult, especially for drivers of high profile vehicles. This includes Highways 14 and 138, especially near the foothills. There could be local blowing dust and sand which will cause visibility to lower to near zero at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ034-035-261700- /O.NEW.KLOX.WI.Y.0042.180526T1900Z-180527T0400Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast- Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, Cambria, San Simeon, Santa Maria, Lompoc, and Vandenberg 353 AM PDT Sat May 26 2018 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory, which is in effect from noon today to 9 PM PDT this evening. * WINDS AND TIMING...Northwest winds 15 to 25 mph with gusts to 40 mph will develop early this afternoon and continue through this evening. * IMPACTS...Gusty winds will make driving difficult, especially for drivers of high profile vehicles. This includes Highways 1 and 101, and State Route 246. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ Kaplan/DB
4 follow-up statements
077 WWUS76 KLOX 261654 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 954 AM PDT Sat May 26 2018 CAZ039-052-270100- /O.CON.KLOX.WI.Y.0042.000000T0000Z-180527T1000Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 954 AM PDT Sat May 26 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY... * WINDS AND TIMING...Northwest to north winds 15 to 30 mph with gusts between 35 and 50 mph will persist through late tonight. Strongest sustained winds and gusts will mainly be through passes and canyons between Goleta and Gaviota including Refugio in the evening. Winds will not be as strong across the Montecito Hills this evening. * IMPACTS...Gusty winds will make driving difficult, especially for drivers of high profile vehicles. This includes Highways 101 and 154...as well as the Gaviota and San Marcos Passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ059-270100- /O.CON.KLOX.WI.Y.0042.180526T1700Z-180527T0400Z/ Antelope Valley- Including the cities of Lancaster and Palmdale 954 AM PDT Sat May 26 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS AND TIMING...Gusty west winds 20 to 35 mph with gusts to 45 mph will develop by late morning and continue through this evening. Strongest winds across the western portion. * IMPACTS...Gusty winds will make driving difficult, especially for drivers of high profile vehicles. This includes Highways 14 and 138, especially near the foothills. There could be local blowing dust and sand which will cause visibility to lower to near zero at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ034-035-270100- /O.CON.KLOX.WI.Y.0042.180526T1900Z-180527T0400Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast- Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, Cambria, San Simeon, Santa Maria, Lompoc, and Vandenberg 954 AM PDT Sat May 26 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS AND TIMING...Northwest winds 15 to 25 mph with gusts to 40 mph will develop early this afternoon and continue through this evening. * IMPACTS...Gusty winds will make driving difficult, especially for drivers of high profile vehicles. This includes Highways 1 and 101, and State Route 246. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ Kaplan/DB/Sirard
879 WWUS76 KLOX 262129 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 229 PM PDT Sat May 26 2018 CAZ039-052-270400- /O.CON.KLOX.WI.Y.0042.000000T0000Z-180527T1000Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 229 PM PDT Sat May 26 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY... * WINDS AND TIMING...Northwest to north winds 15 to 30 mph with gusts between 35 and 50 mph can be expected through late tonight. Strongest sustained winds and gusts will mainly be through passes and canyons between Goleta and Gaviota including Refugio in the evening. Winds will not be as strong across the Montecito Hills this evening. * IMPACTS...Gusty winds will make driving difficult, especially for drivers of high profile vehicles. This includes Highways 101 and 154...as well as the Gaviota and San Marcos Passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ059-270400- /O.CON.KLOX.WI.Y.0042.000000T0000Z-180527T0400Z/ Antelope Valley- Including the cities of Lancaster and Palmdale 229 PM PDT Sat May 26 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS AND TIMING...Gusty west winds 20 to 35 mph with gusts to 45 mph will develop by late this afternoon and continue through this evening. Strongest winds will be across the western portion. * IMPACTS...Gusty winds will make driving difficult, especially for drivers of high profile vehicles. This includes Highways 14 and 138, especially near the foothills. There could be local blowing dust and sand which will cause visibility to lower to near zero at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ034-035-270400- /O.CON.KLOX.WI.Y.0042.000000T0000Z-180527T0400Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast- Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, Cambria, San Simeon, Santa Maria, Lompoc, and Vandenberg 229 PM PDT Sat May 26 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS AND TIMING...Northwest winds 15 to 25 mph with gusts to 40 mph will continue through this evening. * IMPACTS...Gusty winds will make driving difficult, especially for drivers of high profile vehicles. This includes Highways 1 and 101, and State Route 246. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ Sirard
547 WWUS76 KLOX 270357 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 857 PM PDT Sat May 26 2018 CAZ059-270500- /O.EXP.KLOX.WI.Y.0042.000000T0000Z-180527T0400Z/ Antelope Valley- Including the cities of Lancaster and Palmdale 857 PM PDT Sat May 26 2018 ...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... $$ CAZ034-035-270500- /O.EXP.KLOX.WI.Y.0042.000000T0000Z-180527T0400Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast- Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, Cambria, San Simeon, Santa Maria, Lompoc, and Vandenberg 857 PM PDT Sat May 26 2018 ...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... $$ CAZ039-052-271000- /O.CON.KLOX.WI.Y.0042.000000T0000Z-180527T1000Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 857 PM PDT Sat May 26 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY... * WINDS AND TIMING...Northwest to north winds 15 to 30 mph with gusts between 35 and 50 mph will diminish late tonight. Winds will be strongest be through and below passes and canyons between Goleta and Gaviota including Refugio. * IMPACTS...Gusty winds will make driving difficult, especially for drivers of high profile vehicles. Winds will affect travel on roadways including Highways 101 and 154...as well as the Gaviota and San Marcos Passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$
631 WWUS76 KLOX 271006 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 306 AM PDT Sun May 27 2018 CAZ039-052-271600- /O.EXP.KLOX.WI.Y.0042.000000T0000Z-180527T1000Z/ /O.NEW.KLOX.WI.Y.0043.180527T1006Z-180527T1600Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 306 AM PDT Sun May 27 2018 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM PDT THIS MORNING... The National Weather Service in Los Angeles/Oxnard has reissued a Wind Advisory, which is in effect until 9 AM PDT this morning. * WINDS AND TIMING...Northwest to north winds 15 to 30 mph with gusts between 35 and 50 mph will diminish by mid morning. Winds will be strongest be through and below passes and canyons between Goleta and Gaviota including Refugio. * Impacts...Gusty winds will make driving difficult, especially for drivers of high profile vehicles. Winds will affect travel on roadways including Highways 101 and 154...as well as the Gaviota and San Marcos Passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ Kaplan
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at May 25, 9:35 PM PDT, 6 hours 18 minutes earlier.
Area forecast discussion, May 25, 9:35 PM PDT, 6 hours 18 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Los Angeles/Oxnard CA
935 PM PDT Fri May 25 2018
.SYNOPSIS...25/934 PM.
A low pressure system over the region will bring possible showers
or drizzle into Saturday for Ventura and Los Angeles counties.
Onshore flow across the area will keep night through morning low
clouds and fog in the forecast into next week. Some warming should
take place early next week as the low pressure system exits, but
another area of low pressure will arrive for midweek next week for
more clouds and cooler conditions.
&&
.SHORT TERM (FRI-MON)...25/929 PM.
The latest satellite imagery shows a trough of low pressure
spinning near the Monterey Bay area and digging south as the
trough elongates. By late tonight and early Saturday morning, the
trough will stretch and elongate from the Great Basin south
through Southern California. A vorticity maximum can be seen
pushing south into the offshore and outer coastal waters off the
Central Coast this evening. This feature will swing southeast in
cyclonic flow through Saturday morning and some concern exists
for shower activity across the area. PoPs will be nudged higher
in the latest update, likely introducing slight chance PoPs to
the coastal slopes of the mountains, but keeping mainly below
mentionable levels. MOS guidance is taking a more aggressive
stance this evening, which is of concern.
The fog product imagery indicates a muddled cloud pattern this
evening many breaks in the clouds currently. Best confidence is
placed in the vorticity feature that should enhance the cloud
pattern. Stratocumulus should start to expand over the next
several hours and into late tonight. Current sky cover forecast
looks agreeable based upon the synoptic pattern.
Marginal northerly winds have developed across Southern Santa
Barbara County this evening. KSBA-KSMX surface pressure gradients
have tightened to near -3.3 mb currently, thus winds should
continue to increase across the area into late tonight. Local
gusts near 45 mph could develop in the hills across the western
portion of southern Santa Barbara County. Winds should remain
below advisory levels tonight and into early Saturday morning,
but a better chance of gusty northerly winds exists for Saturday
night and into Sunday morning.
An update will be issued shortly.
*** FROM PREVIOUS DISCUSSION ***
The trough is expected to shift east of the area Saturday
afternoon and with drier northerly flow developing behind it and
still a weak inversion in place there should be much better
clearing Saturday and likely slightly warmer temps.
Weak troughing will remain Sunday but overall warmer temps with
earlier clearing of the marine layer. Highs expected to reach the
lower 80s so at least getting close to normal. Better warming
Monday with lighter onshore flow. However, with a stronger
inversion developing the marine layer should be pretty solid up
and down the coast and locally into the valleys.
.LONG TERM (TUE-FRI)...25/131 PM.
Temps will peak Tuesday as the brief upper ridge moves overhead.
Warmer valleys expected to at least approach 90. Then the next
trough will hit the west coast Wednesday afternoon and deepen the
marine layer and increase onshore flow. So this will start a
cooling trend that will likely continue through at least Thursday.
The operational GFS shows a big ridge developing late next week
into the weekend along with near neutral surface gradients so
Friday could be the start of a warming trend. However many of the
ensemble members and ECMWF show a trough continuing across the
area through at least next Saturday so it's still too soon to
have much confidence in the forecast beyond a week.
&&
.AVIATION...26/0023Z.
At 00Z, there was a double inversion at KLAX. The marine layer
depth was near 1100 feet deep. There was another inversion present
based around 5200 feet. There should be no overall change in the
deep moist layer up to around 5000 feet, but there is a chance
that the marine layer could become shallower to around 2000 feet
on Saturday morning.
VFR conditions are expected through at least 04Z, then there is an
increasing chance of MVFR conditions through 13Z at coastal and
valley terminals. There is a chance of IFR conditions at terminals
north of Point Conception between 10Z and 15Z. VFR conditions
should redevelop by 20Z Saturday. Periods of moderate wind shear
and turbulence are possible at KSBA through 08Z.
KLAX...There is a 50 percent chance of MVFR conditions
redeveloping between 05Z and 06Z, increasing to 80 percent by
11Z. VFR conditions should redevelop between 16Z and 18Z.
KBUR...There is a 50 percent chance of MVFR conditions
redeveloping between 06Z and 08Z, increasing to 70 percent by
13Z. VFR conditions should redevelop between 17Z and 19Z.
&&
.MARINE...25/815 PM.
For the Outer Waters, moderate to high confidence in the current
forecast. There is a 70% chance of Small Craft Advisory (SCA)
level northwest winds across the southern portion of the Outer
Waters from Point Conception to San Nicolas Island from this
evening through Sunday afternoon. There is also a 60%-70% chance
of advisory level gusts for the northern portion of the Outer
Waters from Saturday through Sunday night, and a 50%-60% chance of
SCA winds Mon night through Wednesday.
For the Inner Waters, moderate to high confidence in the current
forecast. For the waters north of Point Sal, winds and seas will
remain below SCA level through Wednesday, except for a 40% chance
of SCA winds for the late afternoon and evening hours Saturday
and Sunday.
For the waters south of Point Conception, from early this evening
through Saturday night, there is a 70% percent chance of SCA level
winds at times for PZZ650, strongest across western portions. For
zone PZZ655, there is a 40%-50% chance of SCA level gusts tonight
and again Saturday night.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...Small Craft Advisory in effect until 3 AM PDT Sunday for zone
650. (See LAXMWWLOX).
Small Craft Advisory in effect from 3 PM Saturday to 3 AM PDT
Monday for zone 670. (See LAXMWWLOX).
Small Craft Advisory in effect from noon Saturday to 3 AM PDT
Monday for zone 673. (See LAXMWWLOX).
Small Craft Advisory in effect until 3 PM PDT Sunday for zone
676. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK (MON-FRI).
Strong rip currents and elevated surf could develop at Central
Coast beaches late Tuesday through early next Thursday.
&&
PUBLIC...Hall/MW
AVIATION...Hall
MARINE...Smith
SYNOPSIS...STu/Hall
weather.gov/losangelesNearby
Wind Advisories in California, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.